Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 471, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 22, 2008, 5:30 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2008, 5:30 PM MDT (23:30 UTC)
- Expired
- Sep 22, 2008, 6:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:38 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 22, 2:38 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT MON SEP 22 2008 .DISCUSSION... THE 12Z MODELS ARE IN GOOD AGREEMENT THAT THE AREA OF LOW PRESSURE CURRENTLY EXTENDING FROM EASTERN COLORADO INTO WRN SOUTH DAKOTA WILL PUSH EAST TONIGHT. IN ADDITION UPPER TROUGH AXIS WILL MOVE INTO WRN PNHDL BY 12Z TUESDAY PROVIDING A BROAD AREA OF UPPER LEVEL DIVERGENCE IN RIGHT ENTRANCE REGION OF CYCLONICALLY CURVED JET. THE FOCUS FOR SEVERE THUNDERSTORMS WILL EXIST AFTER 00Z THROUGH 06Z TUESDAY ESPECIALLY FOR AREAS WEST OF VALENTINE THROUGH OGALLALA. THIS AREA WILL BE WITHIN 0-6 KM SHEAR VALUES OF 30-45KTS ALONG WITH MUCAPES OF 1500-2000J/KG DURING TIME OF INITIATION. THIS SHOULD PROVE TO BE AN UNUSUALLY STRONG THUNDERSTORM EVENT FOR THIS FIRST DAY OF AUTUMN. HIGHEST 60-80 POPS GOING IN THE GRIDDED FCST THIS EVENING FOR CHERRY AND SHERIDAN WITH 60 POPS ACROSS THE REMAINDER OF THE NCTRL AFTER MIDNIGHT. AREAS FURTHER SOUTH SHOULD EXPECT AT LEAST WIDELY SCATTERED COVERAGE BY LATE EVENING INTO THE EARLY MORNING HOURS. WINDS ARE ANOTHER CONCERN. H85 WINDS INCREASE TO 50-60 KTS MAINLY EAST OF HWY 83. EXISTING PRESSURE GRADIENT WILL ONLY TIGHTEN UP FURTHER WITH APPROACH COLD FRONT. WINDS ACROSS THE EAST WILL ACTUALLY SUBSIDE INTO THE BREEZY CATEGORY AROUND 00Z...THEN PICK BACK UP THROUGHOUT THE EVENING INTO THE HIGH WINDY CATEGORY. PLAN TO KEEP THE GOING WIND ADVISORY GOING DUE TO STRONGER WINDS AGAIN THIS EVENING. ON TUESDAY...THE FRONTAL SYSTEM WILL MOVE SWIFTLY EAST AND PUSH INTO CNTRL KANSAS BEFORE LIFTING BACK NORTH AS A WARM FRONT WEDNESDAY AND WEDNESDAY NIGHT. WILL KEEP SLIGHT CHC FOR TSRA WED AFTN THROUGH WEDNESDAY NIGHT ACROSS THE SERN AREAS. THE STRING OF 7 DAYS AT LBF ABOVE 80 DEGREES WILL LIKELY AFTER TODAY WITH COOLER TEMPS FCST NEAR 78 FOR TUESDAY. COOL AND DRIER AIR TUESDAY NIGHT WILL ALLOW FOR A COOL NIGHT INTO THE UPPER 30S TO LOWER 40S ACROSS THE WEST AND MID 40S TO AROUND 50 EAST. A WARMUP INTO THE 80S ACROSS THE REGION WILL RESUME WEDNESDAY THROUGH FRIDAY. MEDIUM RANGE MODEL INDICATING A COOLDOWN BEGINNING SATURDAY WITH UPPER 70S/LOWER 80S THEN EVEN COOLER POSSIBLE SUNDAY MONDAY IN THE 70S. WILL FOLLOW ENSEMBLE MEANS AND HPC GUIDANCE AS OPPOSED TO OPERATIONAL 12Z GFS AND ECMWF. THE OPERATIONAL MODELS NOW BOTH INDICATE A SUBSTANTIAL COOLDOWN SUNDAY AND MONDAY. HAVE INTRODUCED A SLIGHT CHC FOR SHOWERS SATURDAY NIGHT THROUGH SUNDAY. CURRENT OPERATIONAL MODELS HOWEVER SUGGEST RAIN CHCS WOULD EXTEND THROUGH MONDAY ALONG WITH HIGHS MONDAY ONLY IN THE 60S. ADJUSTMENT TO DAYS 6 AND 7 FOR COOLER HIGHS AND ADDITION OF POPS SUNDAY NIGHT AND MONDAY WILL NEED TO BE CONSIDERED DURING THE NEXT FEW FORECAST PACKAGES. && .AVIATION... SHORT WAVE TROUGH TO PUSH A COLD FRONT ACROSS THE REGION TONIGHT. SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE...WITH A SWITCH TO THE NORTHWEST BEHIND THE FRONT. WIND GUSTS OF 20 TO 30 KTS POSSIBLE THIS EVENING...WITH A SLIGHT SLACKEN OF WINDS AFTER MIDNIGHT...WITH THE SWITCH TO NORTHWEST OVERNIGHT. ALONG/AHEAD OF THE COLD FRONT AM EXPECTING A BROKEN LINE OF STRONG THUNDERSTORMS...ESPECIALLY ACROSS NORTHERN NEBRASKA. FURTHER SOUTH...FOR KLBF...MORE REMOVED FROM LOW CENTER MOVING ACROSS S DAKOTA SO NOT AS CONFIDENT OF ACTIVITY. HAVE KEPT PROB30 THUNDER AT BOTH TAF SITES AS TIMING STILL UNCERTAIN. THIS TIMING WILL BE REFINED IN FURTHER UPDATES. ALSO WILL SEE A CHANCE AT MVFR CONDITIONS WITH PASSING STORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TIL 10 PM CDT THIS EVENING FOR NEZ007-009-010-027>029-038. && KAR/MM
Hazardous weather outlook, Sep 22, 2:47 PM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT MON SEP 22 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-232100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT MON SEP 22 2008 /247 PM MDT MON SEP 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL PUSH ACROSS THE OUTLOOK AREA TONIGHT. THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR THE THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER IS NORTH OF INTERSTATE 80 AND WEST OF HIGHWAY 183 WITH THE THREAT INCREASING NORTHWARD TOWARD THE SOUTH DAKOTA BORDER. IN ADDITION TO THE SEVERE WEATHER...SOUTH WINDS WILL INCREASE TO 30 MPH OR GREATER THIS EVENING ACROSS PARTS OF NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE EARLY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 39 min |
| Sep 21, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 47 min |
| Sep 21, 8:51 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 39 min |
| Sep 21, 9:38 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 37 min |
| Sep 21, 11:26 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 34 min |
| Sep 22, 2:30 AM MDT | Wind Advisory | LBF | Boyd, Custer, Frontier, Garfield, Holt, Lincoln and 3 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.